Tocilizumab-induced psoriatic dermatitis in polyarticular juvenile idiopathic arthritis: A rare case report

Read full text
Authors: R. Rajesh, P Seena, Eka Nakhutsrishvili, Tejasri Akkineni, Aasim Akthar Ahmed, Tarun Kumar Suvvari, Vimal Thomas, Tejinder Singh
Cited by: 2
References: 8

Abstract

Psoriasis is an immune-mediated inflammatory disorder with a strong genetic predisposition. However, in some cases, it can emerge as an adverse effect of biologic therapy, particularly interleukin-6 inhibitors such as tocilizumab. This case report describes the unexpected onset of psoriatic dermatitis in a 16-year-old male diagnosed with polyarticular juvenile idiopathic arthritis following treatment with tocilizumab. The patient had no prior personal or family history of psoriasis, highlighting a potential paradoxical reaction to interleukin-6 inhibition. Management strategies included topical corticosteroids and vitamin D analogs, with consideration of dose adjustment or transition to an alternative biologic therapy. This case highlights the importance of recognizing dermatologic adverse effects associated with interleukin-6 inhibitors and emphasizes the need for individualized treatment strategies in juvenile idiopathic arthritis patients receiving biologic therapy.

Fields of Study & Subjects

Psoriasis: Treatment and Pathogenesis Spondyloarthritis Studies and Treatments Dermatology and Skin Diseases

Publication details

Journal / source
SAGE Open Medical Case Reports
Publisher
SAGE Publications
Volume
14
Pages
2050313X251408894–2050313X251408894
Publication date
1 January 2026
Language
EN